Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 32, NWS La Crosse, WI

June 21, 2010Fillmore County, Houston County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 21, 2010, 3:14 PM CDT for Fillmore County, Houston County, Minnesota. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2010, 3:14 PM CDT (20:14 UTC)
Expired
Jun 21, 2010, 3:54 PM CDT
In force
40 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fillmore County, MN, Houston County, MN

The radar

The La Crosse radar (KARX), 38 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 3:19 PM CDTHAIL 0.54 Nw Bratsberg, MN
Jun 21, 3:25 PM CDTHAIL 12 W Bratsberg, MN
Jun 21, 3:28 PM CDTHAIL 0.251 N Bratsberg, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2010-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 666 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2010-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
666 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

580 
WUUS53 KARX 212014
SVRARX
MNC045-055-212115-
/O.NEW.KARX.SV.W.0032.100621T2014Z-100621T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
314 PM CDT MON JUN 21 2010

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
  NORTHWESTERN HOUSTON COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 415 PM CDT

* AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED NEAR HIGHLAND...OR 12 MILES EAST OF
  PRESTON...MOVING EAST AT 20 MPH. THIS STORM CAN PRODUCE QUARTER
  SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.  

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RUSHFORD AROUND 325 PM...
  COUNTY ROADS 15 AND 4 AND YUCATAN AROUND 335 PM...
  PERKINS AROUND 340 PM...
  SHELDON AND MONEY CREEK AROUND 345 PM...
  HOUSTON AND BEAVER CREEK VALLEY STATE PARK AROUND 350 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4385 9148 4364 9147 4363 9189 4380 9193
TIME...MOT...LOC 2014Z 268DEG 17KT 4372 9181
WIND...HAIL 60MPH 1.00IN

$$

BAUMGARDT
3 follow-up statements
098 
WWUS53 KARX 212034
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
334 PM CDT MON JUN 21 2010

MNC045-055-212115-
/O.CON.KARX.SV.W.0032.000000T0000Z-100621T2115Z/
HOUSTON MN-FILLMORE MN-
334 PM CDT MON JUN 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
FILLMORE AND NORTHWESTERN HOUSTON COUNTIES UNTIL 415 PM CDT...

THE PUBLIC REPORTED QUARTER SIZE HAIL NEAR BRATSBERG AT 325 PM WITH 
THIS SEVERE THUNDERSTORM.

AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
SEVERE THUNDERSTORM WAS LOCATED NEAR BRATSBERG...OR 12 MILES
NORTHWEST OF CALEDONIA...MOVING EAST AT 20 MPH. THIS STORM CAN
PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PERKINS AROUND 340 PM...
  SHELDON AND MONEY CREEK AROUND 345 PM...
  HOUSTON AND BEAVER CREEK VALLEY STATE PARK AROUND 350 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4366 9182 4378 9183 4385 9148 4364 9147
TIME...MOT...LOC 2032Z 268DEG 17KT 4372 9169
WIND...HAIL 60MPH 1.00IN

$$

BAUMGARDT
179 
WWUS53 KARX 212048
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
348 PM CDT MON JUN 21 2010

MNC045-212057-
/O.CAN.KARX.SV.W.0032.000000T0000Z-100621T2115Z/
FILLMORE MN-
348 PM CDT MON JUN 21 2010

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FILLMORE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4369 9170 4380 9171 4385 9148 4369 9147
TIME...MOT...LOC 2047Z 268DEG 17KT 4373 9159

$$

MNC055-212115-
/O.CON.KARX.SV.W.0032.000000T0000Z-100621T2115Z/
HOUSTON MN-
348 PM CDT MON JUN 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HOUSTON COUNTY UNTIL 415 PM CDT...

AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR HOUSTON...OR 9 MILES NORTHWEST OF 
CALEDONIA...MOVING EAST AT 20 MPH. THIS STORM HAS WEAKENED SOME 
SINCE 330 PM WHEN IT PRODUCED QUARTER SIZE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COUNTY 9 AND SATHER VALLEY ROAD AROUND 400 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4369 9170 4380 9171 4385 9148 4369 9147
TIME...MOT...LOC 2047Z 268DEG 17KT 4373 9159
WIND...HAIL <50MPH 1.00IN

$$

BAUMGARDT
644 
WWUS53 KARX 212054
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
354 PM CDT MON JUN 21 2010

MNC055-212104-
/O.CAN.KARX.SV.W.0032.000000T0000Z-100621T2115Z/
HOUSTON MN-
354 PM CDT MON JUN 21 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOUSTON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. HOWEVER...THE STORM REMAINS STRONG AND COULD PRODUCE SMALL
HAIL AND GUSTY WINDS...IN ADDITION TO LIGHTNING AND HEAVY RAIN.

LAT...LON 4369 9170 4380 9171 4385 9148 4369 9147
TIME...MOT...LOC 2054Z 268DEG 17KT 4373 9154

$$

BAUMGARDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:03 PM CDT, 11 minutes earlier.

Area forecast discussion, Jun 21, 3:03 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
303 PM CDT MON JUN 21 2010

.SHORT TERM...TONIGHT THROUGH THURSDAY

MAIN FORECAST CONCERN ARE PRECIPITATION CHANCES TONIGHT THROUGH
WEDNESDAY.

LATEST WATER VAPOR SATELLITE IMAGERY INDICATING SEVERAL SHORTWAVE
TROUGHS OVER THE UPPER MIDWEST AND GREAT LAKES REGION. LATEST MOSAIC
RADAR SHOWING LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM
NORTHEAST MINNESOTA INTO NORTHERN WISCONSIN. THIS IS IN ASSOCIATION
WITH A SHORTWAVE TROUGH OVER NORTHERN MINNESOTA. A SECOND LINE OF
SHOWERS AND THUNDERSTORMS EXTENDS FROM SOUTHERN MINNESOTA INTO
WESTERN ILLINOIS AND IS ASSOCIATED WITH ANOTHER SHORTWAVE TROUGH
ALONG THE MINNESOTA AND IOWA BORDER.

THE 21.12Z DETERMINISTIC GFS AND NAM CONTINUE TO STRUGGLE WITH
DEVELOPMENT OF CONVECTION WITH SHORTWAVE TROUGHS MOVING ACROSS
THE REGION THROUGH 00Z THURSDAY. HOWEVER...MODELS ARE IN BETTER
AGREEMENT IN TIMING OF SHORTWAVE TROUGHS INTO THE FORECAST AREA
TUESDAY AFTERNOON INTO WEDNESDAY. CONFIDENCE IN FORECAST FROM
TUESDAY INTO WEDNESDAY REMAINS LOW...BASED ON THE PLACEMENT OF
THUNDERSTORM COMPLEXES MOVING ACROSS THE REGION.

TONIGHT...SHORTWAVE TROUGH AND ASSOCIATED PRECIPITATION WILL
CONTINUE TO MOVE EAST INTO EASTERN WISCONSIN. DECENT MOISTURE
CONVERGENCE AT 850MB...AS EVIDENT BY VAD WIND/PROFILER NETWORK
INDICATING SOUTH WINDS AHEAD OF SHORTWAVE AND SOUTHWESTERLY WINDS
BEHIND SHORTWAVE...THIS WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO
CONTINUE AND PROGRESS WEST TO EAST ACROSS FORECAST AREA LATE
THIS AFTERNOON INTO EARLY THIS EVENING. SUBSIDENCE BEHIND SHORTWAVE
WILL ALLOW FOR SKIES TO CLEAR AND PRECIPITATION TO END ACROSS
FORECAST AREA BY 06Z TUESDAY.

NEXT SHORTWAVE TROUGH EJECTS OUT INTO THE UPPER MIDWEST AFTER 18Z
TUESDAY INTO TUESDAY NIGHT. BOTH THE 21.12Z GFS AND NAM ARE IN
BETTER AGREEMENT IN TIMING THIS WAVE INTO THE FORECAST AREA. BOTH
THE MODELS CONTINUE TO SUGGEST THUNDERSTORM COMPLEX TO DEVELOP OVER
WESTERN IOWA ON NOSE OF 850MB MOISTURE TRANSPORT/CONVERGENCE AND MOVE
INTO SOUTHERN SECTIONS OF FORECAST AREA AFTER 18Z TUESDAY. HAVE
ADJUSTED PRECIPITATION CHANCES FOR TIMING OF THUNDERSTORM COMPLEX
INTO FORECAST AREA TUESDAY INTO TUESDAY NIGHT. THE POSSIBILITY OF
SEVERE EXIST WITH THIS COMPLEX...WITH PLACEMENT AND MOVEMENT OF
THUNDERSTORM COMPLEX...CONFIDENCE REMAINS LOW.

NEXT ROUND OF SHOWERS AND THUNDERSTORMS TO AFFECT THE AREA WEDNESDAY.
WITH UPPER LEVEL TROUGH AND ASSOCIATED MOISTURE CONVERGENCE/TRANSPORT
TRACKS INTO THE SOUTHERN SECTIONS OF THE FORECAST AREA. THE 21.12Z
GFS AND NAM DIFFER ON STRENGTH AND PLACEMENT WITH UPPER LEVEL
TROUGH. BOTH MODELS CONTINUE TO SHOW DECENT LIFT AND MOISTURE
ASSOCIATED WITH UPPER LEVEL TROUGH. ADJUSTED PRECIPITATION CHANCES
OVER THE SOUTHEASTERN PORTIONS OF THE FORECAST AREA.

WIDESPREAD FLOODING POTENTIAL OVER THE NEXT COUPLE OF DAYS LOOKS TO
BE MINIMAL. DRY WEATHER CONDITIONS THE LAST SEVERAL DAYS HAS ALLOWED
FOR SOILS TO DRY OUT A BIT. HOWEVER...CANNOT RULE OUT THE POSSIBILITY
OF LOCALIZED STREET FLOODING OR PONDING OF WATER ON AREA ROADWAYS
UNDER THE STRONGER THUNDERSTORMS PRODUCING HIGHER RAINFALL RATES
THE NEXT COUPLE OF DAYS.

&&

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY

MAIN FORECAST CONCERN IS PRECIPITATION CHANCES THROUGH THE PERIOD.
THE 21.00Z GFS...ECMWF AND GEM CONTINUE TO SHOW SLIGHT DIFFERENCES
IN TIMING OF WEAK SHORTWAVE TROUGH MOVING INTO THE NORTHERN PLAINS
AND GREAT LAKES REGION FRIDAY INTO SATURDAY. THE DETERMINISTIC 21.00Z
GFS AND ECMWF ARE IN MUCH BETTER AGREEMENT AFTER 00Z MONDAY...AS BOTH
MODELS INDICATING UPPER LEVEL RIDGE AMPLIFYING OVER THE NORTHERN
PLAINS AND UPPER MIDWEST. SHORTWAVE TROUGH FLATTENS SHORTWAVE RIDGE
FRIDAY INTO SATURDAY. THE 21.00Z GFS...ECMWF...AND GEM SHOW
INCREASING LOW LEVEL JET AND MOISTURE CONVERGENCE/TRANSPORT INTO THE
UPPER MIDWEST FRIDAY NIGHT INTO SATURDAY IN ASSOCIATION WITH
SHORTWAVE TROUGH. WILL CONTINUE WITH PRECIPITATION CHANCES FRIDAY
NIGHT INTO SATURDAY. NEXT CONCERN IS HOW FAST SURFACE FRONT MOVES
SOUTH AND EAST OF THE AREA. BOTH THE 21.00Z GFS AND GEM ARE MUCH
FASTER IN PROGRESSION OF THE FRONT AND MOVE FRONT SOUTH AND EAST OF
FORECAST AREA BY 12Z SUNDAY. THE 21.00Z ECMWF IS SLOWER AND LAGS
FRONT OVER CENTRAL AND SOUTHERN WISCONSIN. CONFIDENCE IS LOW FOR
SUNDAY...AS MODELS CONTINUE TO STRUGGLE WITH PROGRESSION OF
SURFACE FRONT. FOR NOW...WILL LEAN CLOSER TO THE ECMWF AND
INCREASE CHANCES SATURDAY NIGHT INTO SUNDAY SLIGHTLY. MODELS ARE IN
MUCH BETTER AGREEMENT IN BUILDING UPPER LEVEL RIDGE INTO THE NORTHERN
PLAINS AND UPPER MIDWEST MONDAY. DRY WEATHER CONDITIONS AND SLIGHTLY
ABOVE NORMAL TEMPERATURES CAN BE EXPECTED FOR MONDAY.

&&

.AVIATION...TONIGHT INTO TUESDAY

SEVERAL SHORT WAVE TROUGHS...MANY CONVECTIVELY ENHANCED...
LED TO MVFR CONDITIONS AT TIMES THIS AFTERNOON. MAIN CHALLENGE FOR
AVIATION SITES IS TIMING OF THESE CONVECTIVE SYSTEMS. EXPECT THESE
WAVES TO PUSH EAST OF THE AREA BY EARLY EVENING WHICH SHOULD LEAD TO
VFR CONDITIONS WELL INTO TONIGHT. COULD SEE SOME REDEVELOPMENT OF
YET ANOTHER THUNDERSTORM COMPLEX OVERNIGHT TO THE WEST BUT GIVEN SO
MUCH UNCERTAINTY OF WHERE THIS MIGHT FORM AND TRACK...OPTED TO LEAVE
THREAT OUT OF FORECAST AT THIS TIME.

&&

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...DTJ
AVIATION...SHEA
Hazardous weather outlook, Jun 21, 9:35 AM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
935 AM CDT MON JUN 21 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-221100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
935 AM CDT MON JUN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME
FROM LATE MORNING INTO THE EVENING BUT SEVERE WEATHER IS NOT
EXPECTED.

MORE THUNDERSTORMS COULD FORM TO THE WEST OVER THE PLAINS LATER THIS
EVENING AND MOVE EAST. IT IS STILL UNCLEAR ON WHERE THESE STORMS
WILL FORM AND TRACK...BUT CHANCES REMAIN HIGHER FOR STORMS ACROSS
IOWA. BESIDES HEAVY RAIN...THE MAIN THREAT FROM STORMS THAT DO
IMPACT THE AREA WOULD BE GUSTY WINDS AND POSSIBLY SOME HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY.  ANOTHER ROUND
OF OVERNIGHT STORMS IS EXPECTED ON TUESDAY NIGHT INTO WEDNESDAY.
THIS ROUND OF STORMS APPEARS TO BE THE HIGHEST CHANCE THROUGH THE
OUTLOOK PERIOD FOR SEVERE STORMS TO OCCUR BUT CONFIDENCE IS LOW.
AGAIN...STRONG WINDS AND HAIL WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY INTO THIS
EVENING...BUT MAY BE NEEDED TUESDAY MORNING AND AGAIN
TUESDAY NIGHT INTO WEDNESDAY MORNING. WITH HEAVY RAINFALL POSSIBLE
THROUGH THE MIDDLE OF THE WEEK...ANY RAINFALL OR FLOODING REPORTS
WOULD BE GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

SHEA

In the hours before

Special weather statement, Jun 21, 11:39 AM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1139 AM CDT MON JUN 21 2010

WIZ017-211730-
TAYLOR-
1139 AM CDT MON JUN 21 2010

...STRONG THUNDERSTORMS EXPECTED IN TAYLOR COUNTY...

AT 1130 AM...STRONG THUNDERSTORMS WITH FREQUENT LIGHTNING WERE
APPROACHING GILMAN AND JUMP RIVER...MOVING NORTHEAST AT 30 MPH.

HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING MAY ACCOMPANY THIS STRONG
THUNDERSTORM. MOVE INDOORS AS THEY PASS THROUGH.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...HANNIBAL...
THE MILLER DAM FLOWAGE...JUMP RIVER AND COUNTY ROADS D AND
N.

SHEA
Local storm report, Jun 21, 2:19 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
219 PM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     HAIL             DOVER                   43.97N 92.13W
06/21/2010  E0.25 INCH       OLMSTED            MN   POST OFFICE

&&

ADAMS
Special weather statement, Jun 21, 2:29 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
229 PM CDT MON JUN 21 2010

MNZ079-087-088-095-096-WIZ033-212030-
FILLMORE-HOUSTON-OLMSTED-TREMPEALEAU-WABASHA-WINONA-
229 PM CDT MON JUN 21 2010

...STRONG THUNDERSTORMS EXPECTED IN FILLMORE...HOUSTON...OLMSTED...
TREMPEALEAU...WABASHA AND WINONA COUNTIES...

AT 225 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
PRESTON...NORTHWARD TO NEAR WABASHA MINNESOTA. THE STORMS WERE
PRODUCING HEAVIER RAINFALL OF AROUND 1 TO 1.5 INCHES PER HOUR.
GENERAL MOVEMENT OF THE STORMS WAS NORTHEAST AT 45 MPH.

SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY THESE STRONG THUNDERSTORMS.
LIGHTNING IS ALSO A THREAT IF YOU HEAR THUNDER.

LOCATIONS THAT MAY BE AFFECTED THROUGH 330 PM INCLUDE...
STATE ROAD 42 AND COUNTY 14...LOCK AND DAM 5...RATTLESNAKE RIDGE...
WEAVER...PIONEER CAMPGROUND...KELLOGG...WABASHA AND MAPLE SPRINGS.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

BAUMGARDT
Special weather statement, Jun 21, 2:48 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
248 PM CDT MON JUN 21 2010

WIZ032-212045-
BUFFALO-
248 PM CDT MON JUN 21 2010

...STRONG THUNDERSTORMS APPROACHING BUFFALO COUNTY...

AT 245 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF ALMA AND LOCK AND DAM 4 ON THE MISSISSIPPI RIVER...MOVING
NORTHEAST AT 30 MPH.

LIGHTNING AND TORRENTIAL DOWNPOURS WILL ACCOMPANY THIS THUNDERSTORM.
OTHER STORMS MAY ALSO DEVELOP OVER THE NEXT HOUR IN THIS AREA.

LOCATIONS THAT MAY BE AFFECTED THROUGH 4 PM INCLUDE...
HIGHWAYS 37 AND 35...HEROLD...TELL...CREAM...COUNTY ROADS F AND K
K...PRAAG AND MISHA MOKWA.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

BAUMGARDT

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:21 PM CDTAreal Flood AdvisoryARXFillmore3 hr
Jun 21, 4:59 PM CDTAreal Flood AdvisoryARXHouston61 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.